Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 126, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 24, 2013, 3:42 AM EST. It took effect at Dec 24, 2013, 9:21 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2013, 3:42 AM EST (08:42 UTC)
- In effect from
- Dec 24, 2013, 9:21 AM EST
- Expired
- Dec 25, 2013, 4:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
127 WHUS71 KBUF 240842 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 342 AM EST TUE DEC 24 2013 LOZ043-044-241645- /O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/ /O.NEW.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 342 AM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST WEDNESDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-240945- /O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 342 AM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CONDITIONS. $$ LOZ042-241645- /O.NEW.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 342 AM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST WEDNESDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
5 follow-up statements
258 WHUS71 KBUF 241421 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 921 AM EST TUE DEC 24 2013 LEZ040-041-242230- /O.EXB.KBUF.SC.Y.0126.131224T1421Z-131225T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 921 AM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-242230- /O.EXT.KBUF.SC.Y.0126.131224T1421Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 921 AM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-242230- /O.CON.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 921 AM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
383 WHUS71 KBUF 242015 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 315 PM EST TUE DEC 24 2013 LEZ040-041-250000- /O.CON.KBUF.SC.Y.0126.000000T0000Z-131225T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 315 PM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-250415- /O.CON.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 315 PM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-250415- /O.CON.KBUF.SC.Y.0126.000000T0000Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 315 PM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
261 WHUS71 KBUF 242337 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 637 PM EST TUE DEC 24 2013 LEZ040-041-250045- /O.CAN.KBUF.SC.Y.0126.000000T0000Z-131225T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 637 PM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. $$ LOZ042>044-250745- /O.CON.KBUF.SC.Y.0126.000000T0000Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 637 PM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
177 WHUS71 KBUF 250233 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 933 PM EST TUE DEC 24 2013 LOZ042>044-250800- /O.CON.KBUF.SC.Y.0126.000000T0000Z-131225T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 933 PM EST TUE DEC 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
773 WHUS71 KBUF 250527 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1227 AM EST WED DEC 25 2013 LOZ042>044-250900- /O.EXT.KBUF.SC.Y.0126.000000T0000Z-131225T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1227 AM EST WED DEC 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 11:46 PM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 23, 11:46 PM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1146 PM EST MON DEC 23 2013 .SYNOPSIS... TEMPERATURES WILL CONTINUE TO FALL TONIGHT AS COLDER AIR MOVES BACK INTO THE REGION. AN UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD LIGHT SNOW TO WESTERN AND PORTIONS OF NORTH-CENTRAL NEW YORK LATE TONIGHT INTO TUESDAY. COLD BUT DRY CONDITIONS CAN BE EXPECTED CHRISTMAS EVE AND FOR MUCH OF CHRISTMAS DAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE BRINGS A CHANCE OF SNOW CHRISTMAS NIGHT FOLLOWED BY THE POSSIBILITY OF LAKE EFFECT SNOW SHOWERS ON THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF LATE MONDAY EVENING...CONDITIONS REMAIN FAIRLY QUIET ACROSS THE BULK OF THE FORECAST AREA...WITH JUST SOME NUISANCE LIGHT LAKE AND OROGRAPHICALLY-DRIVEN FLURRIES AND SNOW SHOWERS FOUND TO THE LEE OF THE LAKES. THIS WILL CONTINUE TO BE THE GENERAL RULE THROUGH THE EARLY OVERNIGHT HOURS...THANKS TO A RELATIVELY LOW CAP AND WEAK LOW LEVEL FLOW. OTHERWISE...CONTINUED COLD ADVECTION WILL DROP TEMPERATURES INTO THE TEENS ACROSS MUCH THE FORECAST AREA...WITH THE EXCEPTION OF THE NORTH COUNTRY WHERE NORTHWESTERLY FLOW WILL ROB MUCH OF THAT AREA OF THE MODERATING INFLUENCE OF THE LAKES...AND WHERE SOME CLEARING WILL ALLOW FOR BETTER RADIATIONAL COOLING. IN THIS LATTER AREA...LOOK FOR TEMPERATURES TO DROP TO BETWEEN FIVE BELOW AND TEN ABOVE ZERO OVERNIGHT. EXPECT LIGHT SNOW TO DEVELOP LATE TONIGHT ACROSS WESTERN NEW YORK AS A SHARP UPPER LEVEL TROUGH DROPS INTO THE LOWER GREAT LAKES. GIVEN THE FAST-MOVING NATURE OF THE TROUGH AND LIMITED AVAILABILITY OF MOISTURE...DO NOT EXPECT MUCH MORE THAN AN INCH OR SO ACROSS THE BUFFALO/ROCHESTER METRO AREAS BETWEEN LATE TONIGHT AND TUESDAY AFTERNOON...HOWEVER AREAS EAST OF LAKE ERIE AND SOUTH OF BUFFALO SHOULD SEE ENOUGH LAKE ENHANCEMENT AND OROGRAPHIC UPLIFT TO BUMP ACCUMULATIONS INTO THE 2 TO 4 INCH RANGE THROUGH THE PERIOD. GIVEN THESE MODEST ACCUMULATIONS OVER AN 18 HOUR TIME FRAME...ELECTED TO DROP THE LES WATCH. WITH THE BULK OF THE PVA SLIPPING BY TO THE SOUTH AND SYNOPTIC FLOW REMAINING NORTHWESTERLY...THE NORTH COUNTRY SHOULD SEE LITTLE IF ANYTHING IN THE WAY OF ACCUMULATIONS. HIGHS WILL ONLY TOP OUT IN THE TEENS TO AROUND 20 ACROSS THE REGION AS THE UPPER LEVEL TROUGH WILL BRING PLENTY OF COLD AIR WITH IT. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... A POSITIVE PNA PATTERN WILL BE IN PLACE ACROSS NORTH AMERICA DURING THIS PERIOD...AS A PERSISTENT LONG WAVE RIDGE WILL HOLD STEADFAST ALONG THE WEST COAST WHILE GENERAL TROUGHINESS WILL BE CENTERED OVER THE EASTERN HALF OF THE CONTINENT. THIS WILL SUPPORT NEAR TO BELOW NORMAL TEMPERATURES...WITH THE COLDEST WEATHER BEING EXPERIENCED THROUGH CHRISTMAS DAY. WEATHER-WISE...WHILE THERE WILL BE SOME SNOW SHOWERS AROUND ALONG WITH ACCUMULATING LAKE SNOWS IN THE SNOWBELTS... GENERALLY BENIGN CONDITIONS CAN BE EXPECTED. ON GOING LAKE SNOWS SOUTHEAST OF BOTH LAKES TUESDAY EVENING WILL WEAKEN DURING THE COURSE OF THE NIGHT AS A PROGRESSIVE SHORTWAVE RIDGE WILL WORK ITS WAY ACROSS THE FORECAST AREA. SNOWFALL AMOUNTS TUESDAY NIGHT WILL RANGE FROM A COUPLE INCHES ACROSS PORTIONS OF THE SRN TIER TO 3 TO 5 INCHES SOUTHEAST OF LK ONTARIO. OTHERWISE IT WILL PARTLY CLOUDY AND QUITE COLD FOR CHRISTMAS EVE WITH TEMPS DROPPING INTO THE SINGLE DIGITS AWAY FROM THE LAKE SHORES. READINGS ACROSS THE NORTH COUNTRY WILL BOTTOM OUT WELL BELOW ZERO. FORTUNATELY THE WINDS WILL BECOME LIGHT AND VARIABLE... SO WHILE WIND CHILL VALUES WILL BE QUITE UNCOMFORTABLE...THEY WILL NOT REQUIRE 'FLAGS'. SFC HIGH PRESSURE POSITIONED DIRECTLY OVER THE FORECAST AREA ON CHRISTMAS MORNING WILL EASE ACROSS NEW ENGLAND DURING THE COURSE OF THE DAY. MID LEVEL WARM ADVECTION IN THE WAKE OF THE SFC HIGH WILL GENERATE A FAIR AMOUNT OF CLOUD COVER...BUT ANY PCPN WILL BE LIMITED TO PORTIONS OF THE NIAGARA FRONTIER WHERE NUISANCE LIGHT SNOW SHOWERS WILL BE POSSIBLE. IN OTHER WORDS...THERE SHOULD BE NO WEATHER RELATED TRAVEL PROBLEMS ACROSS OUR REGION FOR CHRISTMAS DAY. IN TERMS OF TEMPERATURES...IT WILL REMAIN ON THE COLD SIDE OF NORMAL WITH HIGHS RANGING FROM THE MID 20S OVER THE WESTERN COUNTIES TO THE TEENS EAST OF LK ONTARIO. THE WEATHER SHOULD REMAIN UNEVENTFUL CHRISTMAS NIGHT AS A STRONG SHORTWAVE DIVING ACROSS THE MID WEST WILL PUSH A LONGWAVE TROUGH ACROSS MICHIGAN AND SOUTHERN ONTARIO. THIS COULD HELP TO PRODUCE MORE NUISANCE SNOW SHOWERS OVER THE FAR WESTERN COUNTIES AND OVER THE NORTH COUNTRY...BUT THE FLOW WILL BE TOO SOUTHERLY (LK ERIE) OR TOO SHEARED (WRN LK ONT) TO SUPPORT ANY ORGANIZED LAKE EFFECT FOR OUR FORECAST AREA. THURSDAY SHOULD THEN PROVE TO BE RATHER SNOWY ACROSS THE REGION AS THE BASE OF THE AFOREMENTIONED LONGWAVE TROUGH WILL PASS OVER THE LOWER GREAT LAKES. VEERING WINDS WITHIN THE DEEPENING COLD AIR WILL LEND TO SOME LAKE ENHANCEMENT TO THE SYNOPTIC ACTIVITY. ANY AREAS THAT HAVE STILL NOT REGAINED A SNOWCOVER WILL LIKELY DO SO BY THURSDAY NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... SFC HIGH PRESSURE BUILDS ACROSS WESTERN AND NORTH CENTRAL NY ON FRIDAY...ANY LINGERING LAKE EFFECT SNOWS EAST OF LAKE ERIE AND ONTARIO WILL SLOWLY DIMINISH ACROSS THE REGION. THE SFC HIGH SHIFTS TO THE EAST ALONG THE EASTERN SEABOARD FRIDAY NIGHT. THE UPPER LEVEL PATTERN WILL THEN FEATURE A FLAT BROAD TROUGH OVER THE UPPER AND LOWER GREAT LAKES...WITH SEVERAL SHORT WAVES PASSING TO THE NORTH OF THE REGION. THE FIRST OF THESES SHORT WAVES WILL HAVE A VERY LIMITED AMOUNT OF MOISTURE AND MAY BRING A FEW RAIN OR SNOW SHOWERS...MAINLY ACROSS THE NORTH COUNTY LATE SATURDAY. A MORE VIGOROUS SHORT WAVE AND ITS ASSOCIATED COLD FRONT MOVES THROUGH LATE SUNDAY. AN ARCTIC AIR MASS BEHIND THE FRONT SPILLS IN ACROSS WESTERN AND NORTH CENTRAL NY SUNDAY NIGHT...LAKE EFFECT SNOWS WILL DEVELOP SOUTHEAST OF LAKE ERIE AND ONTARIO IN THE FAVORED LOCATIONS UNDER NORTHWESTERLY FLOW. MONDAY...SFC HIGH PRESSURE MOVES OVERHEAD AND ACROSS THE NORTHEAST WITH DIMINISHING LAKE SNOWS AND VERY COLD TEMPERATURES HIGHS IN THE TEENS. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... A WEAK SURFACE TROUGH DRAPED ACROSS THE LOWER GREAT LAKES WILL CONTINUE TO KEEP A MIX OF VFR/MVFR CIGS ACROSS THE REGION OVERNIGHT...WITH ANY BREAKS IN THE CLOUD COVER SOUTH OF LAKE ONTARIO FILLING IN OVER TIME. THE LOWEST CONDITIONS WILL BE FOUND ACROSS THE HIGHER TERRAIN DOWNWIND OF THE LAKES...WHERE SOME FLURRIES/LIGHT SNOW SHOWERS MAY ALSO BRING SOME LOCALIZED REDUCTIONS IN VSBY. LATE TONIGHT AND EARLY TUESDAY...AN UPPER LEVEL TROUGH DROPPING ACROSS THE REGION WILL BRING STEADIER LIGHT SNOWFALL TO AREAS SOUTH OF LAKE ONTARIO...WITH VSBYS CONSEQUENTLY DROPPING TO THE IFR/LOW MVFR RANGE. ACROSS THE NORTH COUNTRY...DRY WEATHER AND GENERAL VFR/MVFR CONDITIONS SHOULD CONTINUE TO PREVAIL. FOLLOWING THE PASSAGE OF THIS TROUGH...CONDITIONS WILL IMPROVE BACK TO VFR TUESDAY AFTERNOON AND TUESDAY NIGHT...WITH THIS PROCESS TAKING LONGER SOUTHEAST OF THE LAKES DUE TO SOME REMNANT LIGHT SNOW SHOWERS. OUTLOOK... WEDNESDAY...MAINLY VFR EARLY...MVFR POSSIBLE IN LIGHT SNOW LATE. WEDNESDAY NIGHT AND THURSDAY...MVFR IN SNOW SHOWERS...LOCALIZED IFR IN HEAVIER SNOW SHOWERS EAST OF THE LAKES. FRIDAY AND SATURDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF THE LAKES. && .MARINE... WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS ON EASTERN LAKE ERIE AND ACROSS WESTERN PORTIONS OF LAKE ONTARIO...SO WE HAVE DROPPED THE SMALL CRAFT ADVISORIES FOR THESE AREAS. OVERNIGHT...EXPECT WINDS AND WAVES TO CONTINUE TO DIMINISH AS A SURFACE TROUGH AXIS SETS UP ACROSS THE LAKES...WITH CONDITIONS ACROSS THE EASTERN HALF OF LAKE ONTARIO FALLING BELOW ADVISORY LEVELS BY DAYBREAK TUESDAY. NORTHERLY FLOW WILL SET UP ACROSS THE LAKES IN THE WAKE OF AN UPPER LEVEL DISTURBANCE DROPPING ACROSS THE REGION...HOWEVER ENCROACHING HIGH PRESSURE SHOULD KEEP WINDS RELATIVELY LIGHT...15 KTS OR LESS. THIS HIGH WILL MOVE OVERHEAD TUESDAY NIGHT WITH WINDS QUICKLY TURNING SOUTHERLY WEDNESDAY AHEAD OF A LOW PRESSURE SYSTEM CURRENTLY EXPECTED TO PASS WELL TO OUR NORTH ACROSS NORTHERN ONTARIO/QUEBEC ON THURSDAY. && .HYDROLOGY... SEE THE LATEST RIVER FLOOD WARNINGS FOR THE MOST UP TO DATE STATUSES... MOST AREA RIVERS HAVE ALREADY CRESTED OR ARE NEAR CRESTING AND ARE ON THEIR WAY DOWN...WITH THE EXCEPTION OF TONAWANDA CREEK WHICH WILL CONTINUE TO RISE OVER THE NEXT 12 TO 18 HOURS BEFORE GRADUALLY FALLING. THE GOOD NEWS IS THAT COOLING TEMPERATURES AND RELATIVELY LIGHT PRECIPITATION EXPECTED OVER THE NEXT 48 HOURS SHOULD ALLOW STREAMS TO CONTINUE TO FALL. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LOZ043>045. && SYNOPSIS...WOOD NEAR TERM...JJR/WOOD SHORT TERM...RSH LONG TERM...AR AVIATION...JJR/WOOD MARINE...JJR/WOOD HYDROLOGY...HITCHCOCK/JJR/WOOD
Hazardous weather outlook, Dec 23, 4:07 PM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 407 PM EST MON DEC 23 2013 NYZ001>003-007-008-010>014-019>021-085-242115- NIAGARA-ORLEANS-MONROE-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 407 PM EST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-242115- WAYNE-NORTHERN CAYUGA-OSWEGO- 407 PM EST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE LATE TUESDAY AFTERNOON AND TUESDAY NIGHT SOUTHEAST OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-242115- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 407 PM EST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:31 AM EST | Lake Effect Snow Advisory | BUF | Cattaraugus, Chautauqua, Erie | 15 hr |
| Dec 24, 6:16 PM EST | Lake Effect Snow Advisory | BUF | Cayuga, Oswego, Wayne | 9 hr |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.